Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 326, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2012, 3:32 AM CDT for Clay County, Jackson County, Macon County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 3:32 AM CDT (08:32 UTC)
- Expired
- Aug 3, 2012, 4:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Jackson County, TN, Macon County, TN
The radar
The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070
WUUS54 KOHX 030832
SVROHX
TNC027-087-111-030900-
/O.NEW.KOHX.SV.W.0326.120803T0832Z-120803T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
332 AM CDT FRI AUG 3 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN MIDDLE TENNESSEE...
NORTHERN JACKSON COUNTY IN MIDDLE TENNESSEE...
EASTERN MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 400 AM CDT
* AT 329 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR RED
BOILING SPRINGS...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GAINESBORO...
CELINA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3662 8540 3646 8548 3643 8548 3643 8549
3631 8549 3639 8583 3642 8584 3642 8591
3642 8593 3662 8589
TIME...MOT...LOC 0832Z 277DEG 23KT 3652 8578
$$
FORECASTER:JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:03 AM CDT, 29 minutes earlier.
Area forecast discussion, Aug 3, 3:03 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 303 AM CDT FRI AUG 3 2012 .DISCUSSION...CLUSTER OF STORMS MOVING ACROSS OUR NORTHERN FRINGES CONTINUES TO SHRINK, ALTHOUGH INDIVIDUAL CELLS REMAIN QUITE STRONG. SECOND AREA OF CONVECTION OVER NORTHWEST TENNESSEE IS DEVELOPING AS IR SATELLITE IMAGERY SHOWS STORM TOPS STILL COOLING. NAM SHOW UPPER TROUGH AMPLIFYING RIGHT OVER MIDDLE TENNESSEE TODAY, WITH PLENTY OF MOISTURE IN PLACE. THUS, AM LEAVING IN LIKELY POP'S ACROSS ALL OF MIDDLE TENNESSEE TODAY. PRECIPITATION AND ADDED CLOUD COVER WILL KEEP AFTERNOON TEMPERATURES WELL BELOW YESTERDAY'S VALUES. WITH LITTLE AIR MASS CHANGE LEADING INTO THE WEEKEND, WILL KEEP AT LEAST SCATTERED CONVECTION IN THE FORECAST UNTIL SUNDAY, WHEN STORMS BECOME LIKELY AGAIN AS A SURFACE FRONT MOVES INTO AND ACROSS MIDDLE TENNESSEE. AFTERWARDS, LOOK FOR THE UPPER TROUGH TO REMAIN SITUATED TO OUR EAST, KEEPING US IN A NORTHWEST FLOW ALOFT THROUGH THE END OF THE WEEK. TEMPERATURES WILL ALSO STAY CLOSE TO NORMAL THROUGHOUT THE UPCOMING 7-DAY PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 88 74 91 74 / 60 40 30 40 CLARKSVILLE 88 73 90 73 / 60 30 30 40 CROSSVILLE 83 70 84 69 / 70 70 50 40 COLUMBIA 89 74 91 74 / 60 40 40 30 LAWRENCEBURG 89 73 90 72 / 60 50 50 30 WAVERLY 89 74 91 74 / 60 30 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Aug 2, 5:58 AM CDT, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 558 AM CDT THU AUG 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 558 AM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 3, 1:48 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
148 AM CDT FRI AUG 3 2012
TNZ007-008-030715-
ROBERTSON-SUMNER-
148 AM CDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF CROSS
PLAINS...OR 10 MILES NORTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT
25 MPH.
WINDS AROUND 40 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH
THIS STORM.
LAT...LON 3664 8657 3664 8656 3650 8637 3630 8661
3660 8696 3665 8689 3665 8675 3666 8674
3666 8659
JLMSpecial weather statement, Aug 3, 2:14 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 AM CDT FRI AUG 3 2012
TNZ007-008-030745-
ROBERTSON-SUMNER-
214 AM CDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM ADAMS TO PORTLAND MOVING EAST
SOUTHEAST AT 20 MPH.
WINDS AROUND 40 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE
EXPECTED WITH THIS STORM.
LAT...LON 3661 8627 3635 8635 3636 8637 3635 8638
3648 8713 3665 8707 3666 8659 3664 8656
3666 8650Special weather statement, Aug 3, 3:11 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 AM CDT FRI AUG 3 2012
TNZ008-009-028>030-030900-
MACON-SMITH-SUMNER-TROUSDALE-WILSON-
311 AM CDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SMITH...SUMNER...
TROUSDALE AND WILSON COUNTIES...
AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER SUMNER AND MACON
COUNTIES...MOVING EAST AT 20 MPH.
SMALL HAIL...LOCALLY HEAVY RAINFALL AND WINDS AROUND 40 MPH ARE
EXPECTED WITH THIS STORM.
LAT...LON 3663 8608 3662 8580 3619 8588 3630 8659
3640 8668 3664 8653
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:48 AM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| Aug 3, 2:14 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 31 min |
| Aug 3, 2:37 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner, Trousdale, Wilson | 38 min |
| Aug 3, 3:11 AM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.